MAUDE Adverse Event Report: SEE H.10 DELTAXSFT10 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 DELTAXSFT10 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLX100306
Medical Device Problem Codes Kinked (1339); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.(b)(4).Concomitant med products: enpower control cable, detachment control box (dcb2), sheath introducer (terumo), guidewire (gt, terumo), guide catheter (cook), microcatheter (carnelian, tokai medical products).Initial reporter information such as the name, phone and email address are unknown.[conclusion]: the healthcare professional reported that during the coil embolization procedure, the deltaxsft10 3 mm x 6 cm (dlx100306 / s12021) did not come out from the coil introducer.After flushing the coil, the original green part of the stopper changed color and became close to a gray color.The prescore area of the coil introducer was not open to expose the coil / device position unit (dpu).The coil / dpu did not protrude from the coil introducer.The coil was replaced and the procedure was successfully completed without further issues or delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.Investigation summary: the embolic coil is located in the translucent introducer sheath.The device is almost fully sheathed.There are no apparent kinks or bends in the device positioning unit (dpu) core wire.The ball tip is intact.The proximal end of the embolic coil is stretched, kinked, and folded over on itself.The articulating joint is aligned.The condition of the resistance heating (rh) coil is obscured by the translucent introducer sheath.The v-notch of the resheathing tool is undamaged.An attempt was made to advance the embolic coil out of the introducer.The embolic coil could be retracted, but it could not be advanced due to damage.A review of manufacturing documentation associated with this lot (s12021) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Investigation conclusion: the complaint that the device is impeded in the introducer is confirmed.Damage to the embolic coil prevents it from being advanced out of the introducer.The embolic coil is stretched, kinked, and folded over on itself.The circumstances surrounding the damage to the embolic coil are unknown.However, application of excessive force to the device while advancing the embolic coil could result in the observed damage, especially if there is a circumstance preventing the coil from advancing smoothly.Application of force could cause a section of embolic coil to advance past a more distal segment of embolic coil, resulting in the folded over section.Attempts to advance and retract the folded embolic coil could result in additional stretching and kinking damage.No additional cause of resistance is observed in the device, so the cause of the original folding damage cannot be identified.100% of devices are inspected for damage at the final quality control (qc) inspection thus, it is unlikely that the device left the manufacturing facility with the observed damage.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure, the deltaxsft10 3 mm x 6 cm (dlx100306 / s12021) did not come out from the coil introducer.After flushing the coil, the original green part of the stopper changed color and became close to a gray color.The prescore area of the coil introducer was not open to expose the coil / device position unit (dpu).The coil / dpu did not protrude from the coil introducer.The coil was replaced and the procedure was successfully completed without further issues or delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.

Brand Name
DELTAXSFT10 3MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont CA 94538
MDR Report Key7593687
Report Number3008114965-2018-00647
Device Sequence Number11187000
Product Code KRD
UDI-Device Identifier10886704077350
UDI-Public10886704077350
Combination Product (Y/N)N
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 06/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Catalogue NumberDLX100306
Device Lot NumberS12021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2018
Initial Date Received by Manufacturer 06/11/2018
Initial Report FDA Received Date06/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1